New guy from South America

#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Colombia

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google Search

What is your current age, height, weight? 25

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
1 box of Finasteride/2 boxes of Dutasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg fin/ 0.5 mg Avodart

What condition was being treated with the drug? Hairloss

For how long did you take the drug (weeks/months/years)? Took the pills intermitently for about 5 months

How old were you, and WHEN (date) did you start the drug? 24

How old were you when you quit, and WHEN (date) did you quit? 25

How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ X] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
Complete Impotence
[ +/-] Loss of Morning Erections
[ X] Loss of Spontaneous Erections
[ X] Loss of Nocturnal Erections
Watery Ejaculate
[X ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
[ X] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ X] Lack of Motivation / Feeling Passive / Complacency
[X ] Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
Suicidal Thoughts

Physical
[ X] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ X] Penis curvature / rotation on axis
Testicular Pain
[ X] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
[X ] Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
[ X] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[ X] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
[X ] Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

My hairline started receding and I felt devastated. I started with Minoxidil and then jumped to Finasteride (generic). I took pills worth a month of “treatment” and then switched to Avodart (Dutasteride). Fin reduced my erection and libido, but Avodart really killed it. On the second Avodart box I took a break and everything went wrong when I took the last 10 pills over 20 days.

I had a crash after 1 month of my last pill (24 April 2019) and have been suffering from hanging testicles, ED, insomnia, joint pain, dark urine, stomach pains and gas (going to check liver), changes in flaccid penis. Can get some erections with difficulty and morning wood started to come around a bit. I’m scared but try to remain strong. Any advice is appreciated. (Sorry for my english)

1 Like
#2

"How old were you, and WHEN (date) did you start the drug? 24

How old were you when you quit, and WHEN (date) did you quit? 25"

Can you give us the dates as well as your age, please.

#3

Hey, Greek. I’ve been lurking for a couple months and you seem like a nice dude. I started fin around December '18. Took 60 Dut pills from January '19 to April '19. That’s my best estimate, I had a bad discipline with the pills.

#4

Ok, we’ve (admins and moderators) been talking about this a little bit recently. As you’re less than 3 months out, we think that it’s still too early to say that you’ve got persistent long term side effects.

I’d take that as a positive especially as you are showing signs of improvement already. You may well have a lucky escape.

At this point, avoid anything that will play with your hormone levels, rest up, eat healthy, avoid stress, chill out. I know this is a scary time but early improvements like yours are great news. Many people have worsened their condition by using drugs and supplements that have had a negative effect. My personal advice would be to avoid the lot at this stage. You may (will ) find people who will say you need to take X or Y. I would say it’s too early to start gambling with your improvement.

Good luck my dude. The odds are on your side.

1 Like
#5

Thanks for your kind words. I will be back on my fourth month to update. Best of luck.

2 Likes
#6

Hola, yo soy de Colombia también, si quieres nos ponemos en contacto para que debatamos cosas que veamos interesantes, si quieres me dejas tu whatsapp, de que ciudad eres?

#7

To be brief, it’s been roughly two months after discontinuation and one month after the crash. I know it’s not much, but I have some scary sides. My dick seems to be dead, my scrotum is deflated, I have bad vision, insomnia, digestion problems, very yellow urine and some joint pain, just to name some. I would REALLY appreciate some advice.

Here’s my blood tests.
https://forum.propeciahelp.com/t/blood-tests-advice/36617?u=braveulysses

#8

Hey, I’m sorry that you’re dealing with this, it’s a bad situation to be in, but be careful, pessimism is not your friend. First off, give it a month.

At 3 months, you’ll be in the “side effects seem to be persistent” group. I hope you don’t join us, but if you do…

Fill out our survey, do a 23&me test and upload the results. This is the closest thing to guaranteeing something that will help you is on the way. This is the best way to get a scientifically tested and proven treatment on the way.

Until then, I’d suggest doing as little as possible. Eat healthily, avoid 5ari drugs and foodstuffs, rest. Get some sun. If it feels ok, do some exercise. Some people do well with exercise, others less so. Avoid stress (easily said, right?)

At that point it’ll be worth considering what you think is appropriate to do. I wouldn’t try and go ahead with planning something now. Your symptoms will likely improve. You might like to look at what some people here have had variable successes with. Time is the most common healer. It is possible to get better alone.

1 Like
#9

Thanks for the reply, Greek. I try no to be pessimistic but, honestly, thinking it’s gonna go away quickly will mean a lot of pain if I get stuck or become worse. Sadly, my brain always tries to prepare me for the worst. That said, I’m certainly not going to try any hormonal therapy soon or taking risky supplements. I’ve been on Vit D, Mg, Arginine, low dose Cialis, and some pill with aminoacids and melatonin for sleep. I’m just terrified by my heavy ED and deflated testicles, just to name some sides. I was hoping for some feedback on my blood tests. I know you guys are not health pros, but I’m certain that many have a better idea than most doctors about the PFS situation.

I recently talked to a guy with a milder case than mine and his total T did appear to be similar to mine (same range and technique, since we come from the same country). I’m not saying my T is great (I’m a little bit lost regarding that subject) but I’m wondering if my very low E is responsible for my ED and joint pain.

I know it’s pretty early to draw any strong conclusion, but I can’t deny I feel hit to a bad degree. I’m trying to live healthy and be strong, but not being able to sleep well makes it way harder.

#10

Yes, it was the same for me, I couldn’t sleep more than a couple of hours for a while. It’s incredibly hard to not be able to even take a break via sleep. I can always sleep for at least 4 hours a night now, and normally can easily get back to sleep for more sleep after waking up. I just wish I didn’t have to wake up in the middle of my sleep.

I don’t know whether the blood tests are so worthwhile, there are people who have perfect blood tests but are still dealing with bad symptoms. I haven’t looked as I don’t know anything about it all. Sorry I can’t help.

Focussing on the worst outcomes absolutely will not help you. Try to be positive, I know you might feel that being forewarned might be helpful, but psychologically this is quite (!) Difficult. A lot of things are out of our control but if you can control your attitude you’ll be better off.

If you’re going to be with us for a while, take note that some people who might offer you advice absolutely do not know what they’re talking about. I am no authority on anything, but at least I’ll tell you that!

1 Like